Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 126, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 24, 2025, 8:08 PM EDT for Carroll County, Douglas County, Paulding County, Georgia. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2025, 8:08 PM EDT (00:08 UTC)
- Expired
- Apr 24, 2025, 8:29 PM EDT
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Douglas County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:22 PM EDT | HAIL 1 | 4 S Union, GA | Public caller reported hail ranging from the size of a pea to the size of a quarter near the intersection of Chrissy Dr and Kenny Ln, with hail falling for 15 minutes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
682
WUUS52 KFFC 250008
SVRFFC
GAC045-097-223-250045-
/O.NEW.KFFC.SV.W.0126.250425T0008Z-250425T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
808 PM EDT Thu Apr 24 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Paulding County in northwestern Georgia...
Northeastern Carroll County in northwestern Georgia...
Northwestern Douglas County in north central Georgia...
* Until 845 PM EDT.
* At 808 PM EDT, a severe thunderstorm was located over Temple, or 9
miles east of Buchanan, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Villa Rica, Lake Val-Do-Mar, Temple, and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3381 8504 3382 8504 3386 8484 3369 8484
3373 8505 3381 8505
TIME...MOT...LOC 0008Z 274DEG 5KT 3377 8501
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
647
WWUS52 KFFC 250029
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Thu Apr 24 2025
GAC045-097-223-250039-
/O.CAN.KFFC.SV.W.0126.000000T0000Z-250425T0045Z/
Paulding GA-Carroll GA-Douglas GA-
829 PM EDT Thu Apr 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAULDING...
NORTHEASTERN CARROLL AND NORTHWESTERN DOUGLAS COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 3381 8504 3382 8504 3386 8484 3369 8484
3373 8505 3381 8505
TIME...MOT...LOC 0028Z 274DEG 5KT 3377 8498
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:52 PM EDT, 16 minutes earlier.
Area forecast discussion, Apr 24, 7:52 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 752 PM EDT Thu Apr 24 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This evening through Friday) Issued at 305 PM EDT Thu Apr 24 2025 500 mb analysis reveals a somewhat nebulous flow pattern across the Southeast. Fairly dense cloud cover this morning and early afternoon has delayed convective initiation, so showers and storms have just now begun to develop across portions of central Georgia, where there are breaks in the cloud cover. SPC mesoanalysis indicates 20 kts or less of bulk shear, so activity will be slow-moving, which could mean periods of heavy rainfall and the possibility of localized nuisance flooding, if heavy rainfall occurs over urban areas or areas with poor drainage. SPC mesoanalysis also indicates 2000-2500 J/kg of SBCAPE where breaks in cloud cover have allowed for insolation, so expect increasing coverage of showers and storms through the rest of the afternoon and early evening. Mid-level lapse rates will struggle to exceed 6.5 C/km, so while updrafts may initiate with ease due to surface- based instability, not expecting intense, long-lived updrafts supportive of severe storms. That said, a few strong storms with gusty winds and frequent cloud-to-ground lightning will be possible. Scattered showers and isolated storms may persist well into the overnight hours amid the soupy airmass (PWAT of 1.2" to 1.8") in place across the Southeast. The question mark for tomorrow (Friday) is the potential for upscale growth of convection in the evening as a shortwave trough traverses the murky mid-/upper-level flow pattern. The CAMs vary in their depiction of the timing and evolution of convection, so more details will be gleaned over the next 12-24 hours as additional model runs come in. Should convection organize into an MCS/QLCS, gusty to damaging wind gusts and hail will be hazards. Martin && .LONG TERM... (Saturday morning through next Wednesday) Issued at 305 PM EDT Thu Apr 24 2025 Key Messages: - Scattered showers and thunderstorms will continue through Saturday, with drier and slightly milder conditions Sunday into early next week. - Another weak cold front approach the area from the N by Wednesday. Deep moisture will continue across the area though Saturday, with scattered, mostly diurnal shower and thunderstorm activity. A weak cold front will finally sink S across the area on Sunday, ushering in drier and- dare I say it- milder conditions to much of the County Warning Area (CWA). However, temperatures will still be 5 to 10 degrees above normal. As the front pushes S, a weak wedge will develop across the NE half of the area as surface high pressure slides over the Mid-Atlantic states. Another cold front will approach the area from N by Wednesday, with increasing shower and thunderstorm activity across the N portion of the CWA. Highs on Saturday will range from the mid 70s across the NE mountains to near 90 across the extreme S. As the milder air starts to filter in, lows Sunday morning will range from the mid 50s across the N (behind the front) to the mid 60s across the S (ahead of the front). Daytime highs will gradually come down a degree or two each day through Monday, then start to warm back up by Tuesday and Wednesday. This will be my last AFD with the NWS. It has been an honor serving the American public for the past 30+ years. /SEC && .AVIATION... (00Z TAFS) Issued at 748 PM EDT Thu Apr 24 2025 Scattered shra/tsra will continue through 03z at which point activity should diminish. MVFR to IFR clouds and patchy BR/FG forecast again overnight, particularly for areas that received rain. Cigs to improve between 16-18z. Light E/SE winds 3-5kts picking up to 5-7kts after 15z. Winds shift from SE to SW between 17-19z Friday. Late afternoon tsra will be possible again Friday at all ATL sites and AHN. May be closer to 00z for MCN and CSG. //ATL Confidence...00Z Update... Medium confidence on all elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 60 80 60 82 / 60 70 60 40 Atlanta 63 81 63 82 / 60 70 50 40 Blairsville 57 73 56 77 / 60 80 60 60 Cartersville 61 81 59 82 / 60 70 50 50 Columbus 63 87 63 87 / 30 30 30 20 Gainesville 62 77 61 81 / 60 80 60 40 Macon 61 85 62 87 / 30 30 40 30 Rome 60 81 60 82 / 50 70 50 40 Peachtree City 60 82 60 84 / 50 60 40 40 Vidalia 63 87 64 89 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Martin LONG TERM....SEC AVIATION...07
Hazardous weather outlook, Apr 24, 4:32 AM EDT, 15 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA Issued by National Weather Service Birmingham AL 432 AM EDT Thu Apr 24 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 432 AM EDT Thu Apr 24 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms will be possible this afternoon and evening across portions of north Georgia. Severe weather is not anticipated at this time. However, a strong storm or two capable of strong wind gusts and small hail will be possible, especially during the afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are forecast for Friday through Sunday across portions of north and central Georgia, with highest chances across north Georgia. Widespread severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 24, 6:12 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
612 PM EDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Hail Reynolds 32.56N 84.09W
04/24/2025 M2.00 Inch Taylor GA Emergency Mngr
Emergency manager provided a picture of 2
inch hail from Reynolds, GA.
&&Local storm report, Apr 24, 6:23 PM EDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
623 PM EDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail Reynolds 32.55N 84.09W
04/24/2025 E1.75 Inch Taylor GA Broadcast Media
Broadcast media provided a photo of golf
ball sized hail in Reynolds, Georgia. The
location was estimated by radar.
&&Local storm report, Apr 24, 6:31 PM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
631 PM EDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Hail 4 WSW Fickling Mill 32.64N 84.24W
04/24/2025 M1.00 Inch Taylor GA Emergency Mngr
Quarter-sized hail was reported in north
Taylor county between Butler and Fickling
Mill.
&&Special weather statement, Apr 24, 6:31 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT Thu Apr 24 2025
GAZ032-043-242300-
Douglas GA-Cobb GA-
631 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southwestern Cobb
and northeastern Douglas Counties through 700 PM EDT...
At 631 PM EDT, a strong thunderstorm was over Sweetwater Creek State
Park, or near Douglasville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sweetwater Creek State Park, Six Flags Over Georgia, Lithia Springs,
Austell, Mableton, Douglasville, Powder Springs, Smyrna, and City of
South Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3389 8466 3381 8449 3379 8451 3379 8453
3373 8458 3370 8463 3375 8472
TIME...MOT...LOC 2231Z 216DEG 4KT 3377 8465
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 24, 6:38 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Thu Apr 24 2025
GAZ093>095-105-242315-
Macon GA-Peach GA-Dooly GA-Houston GA-
638 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of northeastern Macon,
north central Dooly, south central Peach and southwestern Houston
Counties through 715 PM EDT...
At 638 PM EDT, a strong thunderstorm was over Winchester, or 8 miles
northeast of Oglethorpe, moving east at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Saint Louis, Winchester, Marshallville, and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3233 8401 3246 8402 3249 8378 3225 8379
TIME...MOT...LOC 2238Z 274DEG 9KT 3239 8397
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 24, 7:58 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
758 PM EDT Thu Apr 24 2025
GAZ031-041>043-250030-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
758 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southwestern
Paulding, east central Haralson, northeastern Carroll and west
central Douglas Counties through 830 PM EDT...
At 758 PM EDT, a strong thunderstorm was over Temple, or 8 miles east
of Buchanan, moving east at 5 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Villa Rica, Draketown, Lake Val-Do-Mar, Temple, and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3374 8508 3382 8508 3388 8487 3370 8488
TIME...MOT...LOC 2358Z 274DEG 5KT 3377 8504
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:24 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Apr 25, 4:37 PM EDT | Special Weather Statement | FFC | Habersham | 23 min |
| Apr 25, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, White | 10 min |
| Apr 25, 5:19 PM EDT | Special Weather Statement | FFC | Lumpkin, Union | 26 min |
| Apr 25, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Lumpkin, White | 47 min |
| Apr 25, 6:55 PM EDT | Special Weather Statement | FFC | Banks | 35 min |
| Apr 25, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Towns, Union, White | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.